Hail, Antelope
- When
- June 10, 12:28 AM CST
- Where
- Antelope County, 5 mi NW of Neligh
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.183, -98.100
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 9, 1:25 PM CST, 11 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 225 PM CDT SAT JUN 9 2001 FORECAST CHALLENGES -- THUNDERSTORM CHANCES SYNOPSIS -- EARLY AFTERNOON MOISTURE CHANNEL IMAGERY SHOWED A POTENT SHORTWAVE TRANSLATING NEWD OVER CNTRL MT WITH AN AREA OF ENHANCED LIFT EXTENDING SWD INTO CNTRL WY. AT THE SURFACE, 18Z MANUAL ANALYSIS DEPICTED A SURFACE LOW OVER SERN MT WITH A RESIDUAL OUTFLOW BOUNDARY FROM JUST N OF ANW TO JUST S OF ONL TO NEAR YKN PER CORROBORATION WITH LATEST VISIBLE SATELLITE DATA. OF INTEREST WAS A POCKET OF LOWER SURFACE DEWPOINTS FROM N-CNTRL IA SWWD INTO ERN NEB. FORECAST -- WE WILL FOLLOW A BLEND OF THE ETA AND AVN HANDLING OF THE LARGE SCALE FEATURES THIS FORECAST. IN THE SHORT TERM, CONVECTIVE POTENTIAL ALONG THE AFOREMENTIONED OUTFLOW BOUNDARY IS THE MAIN CONCERN. RUCII FORECAST SOUNDINGS FOR THE OFK AND YKN AREAS, VALID 21Z, INDICATE A RELATIVELY DRY BOUNDARY LAYER AS EVIDENCED BY THE CURRENT SURFACE TEMPERATURE/DEWPOINT SPREADS, AND SUBSEQUENTLY VERY LITTLE CAPE. THUS, IT APPEARS THAT THE BEST CHANCE OF PRECIPITATION WILL NOT BE UNTIL LATER TONIGHT WHEN CONVECTION CURRENTLY DEVELOPING OVER THE NRN HIGH PLAINS PROPAGATES SEWD. THE ETA IS MOST AGGRESSIVE IN DEVELOPING AN MCS OVERNIGHT ACROSS CNTRL SD AND MOVING SEWD ACROSS THE CWFA. THE SHORTWAVE, CURRENTLY MOVING ACROSS MT WILL DRAG AN ASSOCIATED LOW-LEVEL TROUGH/WEAK COLD FRONT SEWD OVERNIGHT, AND CONVERGENCE ALONG THIS FEATURE SHOULD BE SUFFICIENT TO INITIATE CONVECTION UPSTREAM FROM OUR CWFA. SBCAPE VALUES ARE FORECAST TO REMAIN LOW OVER THE AREA TONIGHT WITH CONSIDERABLE CIN. HOWEVER, FORECAST SOUNDINGS INDICATE SOME MUCAPE ABOVE THE PBL, WHICH WOULD SUPPORT ANY ONGOING CONVECTION. THUS, WE WILL CARRY 50 PERCENT POPS ACROSS THE NWRN ZONES AND TAPER THEM TO 30 PERCENT IN THE SW. SUNDAY, A WEAK SURFACE BOUNDARY WILL STALL AND BECOME ILL-DEFINED DURING THE DAY ACROSS ERN NEB/SWRN IA AS LEE CYCLOGENESIS ONCE AGAIN COMMENCES OVER THE NRN HIGH PLAINS. SURFACE DEWPOINTS IN THE MID TO UPPER 60S POOLING ALONG AND TO THE S OF THIS WEAK BOUNDARY SHOULD YIELD SBCAPES TO AROUND 4000 J/KG. HOWEVER, BUILDING MID LEVEL HEIGHTS AND THE ADVECTION OF A PRONOUNCED ELEVATED MIXED LAYER, PRESENT ON THIS MORNING'S SOUNDINGS ACROSS THE SRN ROCKIES, WILL RESULT IN LARGE CIN VALUES AS WELL. THE BEST CHANCE FOR CONVECTION INITIATION WILL BE ACROSS THE ERN ZONES WHERE CIN VALUES ARE FORECAST TO BE LOWER AND WHERE THERE WILL BE A GREATER PROBABILITY OF RESIDUAL OUTFLOW BOUNDARIES TO ENHANCE LOW LEVEL CONVERGENCE. THAT SAID, WE WILL KEEP THE 20/30 PERCENT CHANCE POPS GOING AREAWIDE. SUNDAY NIGHT, LEE CYCLONE OVER NRN HIGH PLAINS WILL MOVE EWD ACROSS SD WITH THE BEST CHANCE OF PRECIPITATION LATE IN THE PERIOD ACROSS THE NRN ZONES. ELSEWHERE, POPS WILL BE CONTINGENT ON WHETHER OR NOT CONVERGENCE ALONG OLD FRONT AND/OR OUTFLOW BOUNDARIES CAN BREAK THE CAP LATE IN PERIOD 2. AT THIS TIME, WE WILL LEAVE LOW POPS IN ACROSS THE ERN ZONES, BUT CARRY A DRY FORECAST IN THE SW. MONDAY, ANOTHER WEAK SURFACE FRONT WILL MOVE INTO THE CWFA FROM THE NW. LOWERING MID-LEVEL HEIGHTS AND DEEPER LOW-LEVEL MOISTURE WILL RESULT IN LOWER CIN VALUES WITH MODERATE TO HIGH SBCAPE. THUS, CONVECTION IS A BIT MORE LIKELY ALONG THIS BOUNDARY BY AFTERNOON. WE WILL CARRY 30 PERCENT POPS AREAWIDE. THIS SURFACE FRONT STALLS ACROSS OUR CWFA MONDAY NIGHT WITH A BETTER CHANCE OF CONVECTION. IN THE EXTENDED, A DEEP, CLOSED MID LEVEL CIRCULATION WILL LIFT OUT ACROSS THE NRN PLAINS LATE WEDNESDAY INTO THURSDAY, WITH THE POTENTIAL FOR A FAIRLY WIDESPREAD SEVERE WEATHER EVENT. A COOLER AIRMASS WILL MOVE IN BEHIND THIS SYSTEM WITH MORE SEASONAL TEMPERATURES EXPECTED BY THE LAST HALF OF THE WEEK. THANKS TO GID FOR COORDINATION! .OMA...NONE MEAD
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-100900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 855 PM CDT SAT JUN 9 2001 STORM SPOTTER ACTIVATION MAY BE NEED TONIGHT OVER EASTERN NEBRASKA AND SOUTHWEST IOWA. A COMPLEX OF THUNDERSTORMS ASSOCIATED WITH AN UPPER AIR DISTURBANCE MOVING ACROSS THE NORTHERN AND CENTRAL PLAINS...WILL MOVE ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA DURING THE OVERNIGHT HOURS. WITH A MOIST AND UNSTABLE AIR MASS TO FUEL THE STORMS...SOME OF THE THUNDERSTORMS COULD BE STRONG TO SEVERE WITH DAMAGING OUTFLOW WINDS AND LARGE HAIL. SOME LOCALLY HEAVY RAIN IS ALSO POSSIBLE. GW
The Omaha radar (KOAX), 173 km away, was scanning. The volume nearest the first event began at 06:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254278.